Alert archive / Hawaii / Wind Advisories in 2009

Wind Advisory 4, NWS Honolulu, HI

January 15, 2009Kalawao County, Hawaii

NWS Honolulu, HI issued this wind advisory at Jan 15, 2009, 4:00 PM HST for Kalawao County, Hawaii. It took effect at Jan 15, 2009, 6:00 PM HST. It was in force for 22 hr.

The area

The counties it named.

The facts

Issued
Jan 15, 2009, 4:00 PM HST (02:00 UTC)
In effect from
Jan 15, 2009, 6:00 PM HST
Expired
Jan 16, 2009, 3:31 PM HST
In force
22 hr
Issued by
NWS Honolulu, HI

County Kalawao County, HI

The nearest sounding before it

Hilo, (PITO), launched 00:00Z, 2.0 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Hilo, at 00:00Z on 2009-01-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 24 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Hilo, at 00:00Z on 2009-01-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
24 J/kg
Mixed-layer CIN
-113 J/kg
Mixed-layer LCL
995 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWHW70 PHFO 160200
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
400 PM HST THU JAN 15 2009

...STRONG AND LOCALLY DAMAGING WIND GUSTS TO AFFECT THE STATE
THROUGH FRIDAY...

.GUSTY SOUTHWEST WINDS WILL INCREASE LATE TONIGHT ON KAUAI OAHU
MOLOKAI AND NIIHAU AS A STRONG COLD FRONT APPROACHES FROM THE
NORTHWEST. THE WINDS WILL BE STRONGEST AHEAD OF AND ALONG THE
FRONT WHICH WILL SWEEP ACROSS KAUAI FRIDAY MORNING...OAHU MID
DAY...AND MOLOKAI FRIDAY AFTERNOON. THE MAIN AREAS OF CONCERN
WILL BE OVER THE MOUNTAINS AND COMMUNITIES TO THE NORTH AND EAST
OF THE MOUNTAINS WHICH ARE PRONE TO GUSTY DOWNSLOPE WINDS. WINDS
WILL DECREASE RAPIDLY AFTER THE FRONT MOVES THROUGH. 

IN ADDITION...STRONG WINDS WILL PERSIST ACROSS THE SUMMITS OF
MAUNA KEA AND MAUNA LOA ON THE BIG ISLAND AND ACROSS HALEAKALA ON
MAUI.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.


HIZ022-161400-
/O.UPG.PHFO.WI.Y.0003.000000T0000Z-090116T0400Z/
/O.EXB.PHFO.HW.W.0001.000000T0000Z-090117T1000Z/
HALEAKALA SUMMIT-
400 PM HST THU JAN 15 2009

...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT HST FRIDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT HST FRIDAY NIGHT. THE
WIND ADVISORY IS NO LONGER IN EFFECT. 

WEST WINDS ACROSS THE SUMMIT OF HALEAKALA WILL BE 30 TO 40 MPH
TONIGHT INCREASING TO 35 TO 50 MPH FRIDAY.

$$

HIZ001>011-161400-
/O.UPG.PHFO.HW.A.0001.090116T0400Z-090117T0200Z/
/O.EXB.PHFO.HW.W.0001.090116T0400Z-090117T0400Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS-
OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU-
OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-
400 PM HST THU JAN 15 2009

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM HST FRIDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 6 PM HST FRIDAY. THE HIGH WIND
WATCH IS NO LONGER IN EFFECT. 

WINDS ON KAUAI...OAHU...AND NIIHAU WILL GRADUALLY INCREASE
TONIGHT...WITH LOCAL WIND GUSTS OF 50 TO 60 MPH EXPECTED LATE
TONIGHT AND FRIDAY. THE STRONGEST WIND GUSTS ARE EXPECTED OVER THE
MOUNTAINS AND ACROSS COMMUNITIES NORTH AND EAST OF MOUNTAINS.

$$

HIZ012-013-161400-
/O.EXB.PHFO.HW.W.0001.090116T0400Z-090117T0400Z/
MOLOKAI WINDWARD-MOLOKAI LEEWARD-
400 PM HST THU JAN 15 2009

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM HST FRIDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 6 PM HST FRIDAY. 

WINDS ON MOLOKAI WILL GRADUALLY INCREASE TONIGHT...WITH WIND
GUSTS OF 50 TO 60 MPH POSSIBLE LATE TONIGHT AND FRIDAY. THE
STRONGEST WIND GUSTS ARE EXPECTED OVER THE MOUNTAINS AND ACROSS
COMMUNITIES NORTH AND EAST OF MOUNTAINS.

$$

HIZ028-161400-
/O.EXT.PHFO.HW.W.0001.000000T0000Z-090117T1000Z/
BIG ISLAND SUMMITS-
400 PM HST THU JAN 15 2009

...HIGH WIND WARNING NOW IN EFFECT UNTIL MIDNIGHT HST FRIDAY
NIGHT...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL MIDNIGHT HST FRIDAY
NIGHT. 

WEST WINDS ACROSS THE SUMMITS OF THE BIG ISLAND WILL BE 35 TO
55 MPH WITH GUSTS TO 70 MPH.

$$

HIZ014>021-161400-
/O.NEW.PHFO.WI.Y.0004.090116T0400Z-090117T1000Z/
LANAI MAKAI-LANAI MAUKA-KAHOOLAWE-MAUI WINDWARD WEST-
MAUI LEEWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-
LEEWARD HALEAKALA-
400 PM HST THU JAN 15 2009

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT HST FRIDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT HST FRIDAY NIGHT. 

WINDS WILL CONTINUE TO INCREASE OVERNIGHT WITH GUSTS TO 50 MPH
DEVELOPING OVER MAUI...LANAI...AND KAHOOLAWE BY FRIDAY MORNING.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH AND OR GUSTS TO 50 MPH ARE
EXPECTED. 

$$
WROE
3 follow-up statements
000 
WWHW70 PHFO 161352
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
352 AM HST FRI JAN 16 2009

...STRONG AND LOCALLY DAMAGING WIND GUSTS WILL AFFECT THE STATE
THROUGH MOST OF TODAY...

.GUSTY SOUTHWEST TO WEST WINDS CONTINUE AS A COLD FRONT
APPROACHES. THE WINDS WILL BE STRONGEST AHEAD OF AND ALONG THE
FRONT WHICH WILL SWEEP ACROSS KAUAI THIS MORNING...THEN OAHU AND
MOLOKAI LATE MORNING AND AFTERNOON. THE MAIN AREAS OF CONCERN WILL
BE OVER THE MOUNTAINS AND COMMUNITIES TO THE NORTH AND EAST OF THE
MOUNTAINS WHICH ARE PRONE TO GUSTY DOWNSLOPE WINDS. WINDS WILL
DECREASE RAPIDLY AFTER THE FRONT MOVES THROUGH.

IN ADDITION...STRONG WINDS WILL PERSIST ACROSS THE SUMMITS OF
MAUNA KEA AND MAUNA LOA ON THE BIG ISLAND AND ACROSS HALEAKALA ON
MAUI.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

HIZ022-028-170300-
/O.CON.PHFO.HW.W.0001.000000T0000Z-090117T1000Z/
HALEAKALA SUMMIT-BIG ISLAND SUMMITS-
352 AM HST FRI JAN 16 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT HST
TONIGHT...

WEST WINDS ACROSS THE SUMMITS OF THE BIG ISLAND WILL BE 35 TO 55
MPH WITH GUSTS TO 70 MPH.

$$

HIZ001>013-170300-
/O.CON.PHFO.HW.W.0001.000000T0000Z-090117T0400Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS-
OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU-
OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-MOLOKAI WINDWARD-
MOLOKAI LEEWARD-
352 AM HST FRI JAN 16 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS
AFTERNOON...

STRONG SOUTHWEST TO WEST WINDS ON KAUAI...OAHU...AND NIIHAU WILL
CONTINUE...WITH LOCAL WIND GUSTS OF 50 TO 60 MPH...UNTIL THE FRONT
PASSES DURING THE TIME FROM LATE THIS MORNING THROUGH EARLY THIS
EVENING. THE STRONGEST WIND GUSTS ARE EXPECTED OVER THE MOUNTAINS
AND ACROSS COMMUNITIES NORTH AND EAST OF MOUNTAINS.

$$

HIZ014>021-170300-
/O.CON.PHFO.WI.Y.0004.000000T0000Z-090117T1000Z/
LANAI MAKAI-LANAI MAUKA-KAHOOLAWE-MAUI WINDWARD WEST-
MAUI LEEWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-
LEEWARD HALEAKALA-
352 AM HST FRI JAN 16 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT HST TONIGHT...

WINDS WILL CONTINUE TODAY WITH GUSTS TO 50 MPH OVER
MAUI...LANAI...AND KAHOOLAWE THROUGH THIS EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH AND OR GUSTS TO 50 MPH
ARE EXPECTED.

$$

HOAG
000 
WWHW70 PHFO 161958
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
958 AM HST FRI JAN 16 2009

...GUSTY SOUTHWEST WINDS TO AFFECT MAUI COUNTY INTO THE AFTERNOON
WITH DECLINING WINDS ON KAUAI AND OAHU...

.GUSTY SOUTHWEST WINDS WILL PERSIST ACROSS MAUI COUNTY INTO THE
AFTERNOON AS A FRONT MOVES DOWN THE ISLAND CHAIN. THE MAIN AREAS
OF CONCERN WILL BE OVER THE MOUNTAINS AND COMMUNITIES TO THE NORTH
AND EAST OF THE MOUNTAINS ON MAUI COUNTY WHICH ARE PRONE TO GUSTY
DOWNSLOPE WINDS. WINDS WILL DECREASE RAPIDLY AFTER THE FRONT MOVES
THROUGH.

IN ADDITION...STRONG WINDS WILL PERSIST ACROSS THE SUMMITS OF
MAUNA KEA AND MAUNA LOA ON THE BIG ISLAND AND ACROSS HALEAKALA ON
MAUI.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS TO
50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

HIZ012-013-170400-
/O.CAN.PHFO.HW.W.0001.000000T0000Z-090117T0400Z/
/O.EXB.PHFO.WI.Y.0004.000000T0000Z-090117T0400Z/
MOLOKAI WINDWARD-MOLOKAI LEEWARD-
958 AM HST FRI JAN 16 2009

...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THIS AFTERNOON...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS AFTERNOON. THE
HIGH WIND WARNING HAS BEEN CANCELLED. 

WIND GUSTS TO 50 MPH ARE POSSIBLE AS A FRONT MOVES ACROSS MAUI
COUNTY INTO THE AFTERNOON. 

$$

HIZ001>011-162100-
/O.CAN.PHFO.HW.W.0001.000000T0000Z-090117T0400Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS-
OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU-
OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-
958 AM HST FRI JAN 16 2009

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE HIGH
WIND WARNING. 

GUSTY WINDS HAVE DECREASED ON KAUAI AND OAHU.

$$

HIZ022-028-170900-
/O.CON.PHFO.HW.W.0001.000000T0000Z-090117T1000Z/
HALEAKALA SUMMIT-BIG ISLAND SUMMITS-
958 AM HST FRI JAN 16 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT HST
TONIGHT...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT HST TONIGHT.

WEST WINDS ACROSS THE SUMMITS OF THE BIG ISLAND WILL BE 35 TO 55
MPH WITH GUSTS TO 70 MPH.

$$

HIZ014>021-170400-
/O.EXT.PHFO.WI.Y.0004.000000T0000Z-090117T0400Z/
LANAI MAKAI-LANAI MAUKA-KAHOOLAWE-MAUI WINDWARD WEST-
MAUI LEEWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-
LEEWARD HALEAKALA-
958 AM HST FRI JAN 16 2009

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST THIS AFTERNOON...

WIND GUSTS TO 50 MPH ARE POSSIBLE AS A FRONT MOVES ACROSS MAUI
COUNTY INTO THE AFTERNOON. 

$$
WROE
000 
WWHW70 PHFO 170131
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
331 PM HST FRI JAN 16 2009

...STRONG WINDS TO CONTINUE ACROSS THE HIGH SUMMITS OF MAUI AND
THE BIG ISLAND TONIGHT...

.GUSTY SOUTHWEST WINDS ACROSS MAUI COUNTY WILL CONTINUE TO
DECREASE AS A FRONT WEAKENS ACROSS THE ISLANDS. HOWEVER...STRONG
WEST TO NORTHWEST WINDS WILL PERSIST ACROSS THE SUMMITS OF MAUNA
KEA AND MAUNA LOA ON THE BIG ISLAND AND ACROSS HALEAKALA ON MAUI
THROUGH AT LEAST TONIGHT.


HIZ012>021-170245-
/O.CAN.PHFO.WI.Y.0004.000000T0000Z-090117T0400Z/
MOLOKAI WINDWARD-MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA-
KAHOOLAWE-MAUI WINDWARD WEST-MAUI LEEWARD WEST-
MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-LEEWARD HALEAKALA-
331 PM HST FRI JAN 16 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND
ADVISORY. 

GUSTY WINDS HAVE DECREASED ACROSS MAUI COUNTY.

$$

HIZ022-028-171445-
/O.EXT.PHFO.HW.W.0001.000000T0000Z-090117T1600Z/
HALEAKALA SUMMIT-BIG ISLAND SUMMITS-
331 PM HST FRI JAN 16 2009

...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 AM HST SATURDAY...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 6 AM HST SATURDAY. 

WEST WINDS ACROSS THE SUMMITS OF THE BIG ISLAND AND MAUI WILL BE
40 TO 55 MPH WITH GUSTS TO 70 MPH.

A HIGH WIND WARNING MEANS THAT WINDS AROUND THE SUMMIT AREAS ARE
SUSTAINED IN EXCESS OF 45 MPH OR FREQUENT GUSTS ABOVE 60 MPH ARE
OCCURRING. TRAVEL TO THE SUMMIT AREAS SHOULD BE DELAYED UNTIL
WINDS SUBSIDE.

$$
WROE

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Jan 15, 4:00 PM HST, 0 minutes earlier.

Area forecast discussion, Jan 15, 4:00 PM HST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
400 PM HST THU JAN 15 2009

.SYNOPSIS...
GUSTY SOUTHWEST WINDS WILL INCREASE OVERNIGHT AS A FRONT APPROACHES
FROM THE NORTHWEST...WITH DAMAGING WIND GUSTS EXPECTED ACROSS
KAUAI...OAHU...AND MOLOKAI LATE TONIGHT AND FRIDAY. THE FRONT WILL
REACH KAUAI FRIDAY MORNING AND BRING STRONG GUSTY WINDS AND SHOWERS
TO THE CENTRAL ISLANDS THROUGH FRIDAY AFTERNOON BEFORE WEAKENING
OVER THE BIG ISLAND SATURDAY MORNING. WINDS WILL SHIFT OUT OF THE
NORTHWEST AS THE FRONT PASSES...THEN DECLINE ON SATURDAY. GENTLE
TRADE WINDS AND DRY WEATHER WILL PREVAIL SUNDAY INTO EARLY NEXT
WEEK.

&&

.DISCUSSION...
FRESH SOUTHWEST WINDS WILL INCREASE OVERNIGHT...WITH DAMAGING WIND
GUSTS EXPECTED OVER PORTIONS OF KAUAI...OAHU...AND MOLOKAI LATE
TONIGHT AND FRIDAY. A FRONT CURRENTLY SITTING 150 MILES NORTH OF
KAUAI IS TIGHTENING THE PRESSURE GRADIENT OVER THE ISLANDS AND
PRODUCING THE GUSTY WINDS. WINDS AROUND 5000 FT ON THE LIHUE
SOUNDINGS AND KAUAI RADAR VAD HAVE BEEN STEADY AT 30 TO 35 KT
TODAY...AND MAXIMUM WIND GUSTS AT AREAS SUCH AS LIHUE...SCHOFIELD
BARRACKS...KANEOHE MCBH...AND KALAUPAPA HAVE REMAINED AROUND 40 MPH
THROUGH THE DAY. WHILE WINDS WILL REMAIN NEARLY UNCHANGED THROUGH
THE EVENING...WIND GUSTS WILL INCREASE FURTHER LATE TONIGHT AS A
TROUGH ALOFT FORMS WITHIN THE STRONG JET STREAM CURRENTLY RUNNING
ALONG 30N. THIS WILL DRIVE THE FRONT TOWARD THE ISLANDS...FURTHER
TIGHTENING THE PRESSURE GRADIENT AND INCREASING THE WINDS AT 5000
FT. SURFACE WINDS WILL THEN INCREASE OVER THE SMALLER ISLANDS...WITH
DAMAGING WIND GUSTS TO 60 MPH EXPECTED OVER KAUAI...OAHU...
MOLOKAI...AND NIIHAU.

THE STRONGEST SUSTAINED WINDS AND WIND GUSTS WILL OCCUR AHEAD
OF AND ALONG THE FRONT AS IT MOVES OVER KAUAI FRIDAY MORNING AND
OAHU AND MOLOKAI FRIDAY AFTERNOON. THE HIGHEST WIND GUSTS WILL
MATERIALIZE IN AREAS PRONE TO DOWNSLOPING SOUTHWESTERLY WINDS.
THESE AREAS ARE LOCATED OVER AND TO THE NORTH AND EAST OF THE
MOUNTAINS. A HIGH WIND WARNING HAS BEEN ISSUED THROUGH FRIDAY
AFTERNOON FOR NIIHAU...KAUAI...OAHU...AND MOLOKAI DUE TO THE
LIKELIHOOD OF DAMAGING WIND GUSTS TO 60 MPH. HIGH WIND WARNINGS ALSO
REMAIN POSTED FOR SUMMITS OF MAUNA KEA AND MAUNA LOA ON THE BIG
ISLAND AND WILL BE EXPANDED TO HALEAKALA ON MAUI THROUGH FRIDAY
EVENING.

AS THE FRONT ADVANCES TOWARD MAUI AND THE BIG ISLAND...IT WILL BE
WEAKENING. THUS...A WIND ADVISORY HAS BEEN ISSUED FOR MAUI AND
LANAI...WHERE GUSTY WINDS ARE EXPECTED TO BE SLIGHTLY LOWER. WHILE
THE BIG ISLAND MAY EXPERIENCE GUSTY WINDS FRIDAY AFTERNOON AND
EVENING...PARTICULARLY OVER THE KOHALA DISTRICTS...ADVISORY LEVEL
WIND GUSTS ARE NOT EXPECTED AT THIS TIME.

THE ATMOSPHERE WILL REMAIN RATHER STABLE AHEAD OF THE FRONT...
WITH SCATTERED SHOWERS MOVING UP FROM THE SOUTH. WHILE THERE WILL
LIKELY BE SOME HEAVY SHOWERS ALONG THE FRONT...INSTABILITY WILL BE
MODEST AND THE FRONT WILL BE FAST-MOVING. EXCESSIVE RAINFALL IS NOT
LIKELY.

WINDS WILL GRADUALLY VEER AND EASE LATE FRIDAY NIGHT AND SATURDAY
BEHIND THE FRONT AS A WEAK SURFACE RIDGE DEVELOPS NORTH OF THE
ISLANDS. DRY AND STABLE CONDITIONS WILL PREVAIL OVER MOST AREAS...
THOUGH REMNANT MOISTURE FROM THE FRONT MAY LINGER AROUND WINDWARD
BIG ISLAND AND PRODUCE A FEW MORE SHOWERS IN THAT AREA. STABLE AND
SOMEWHAT DRY CONDITIONS WITH GENTLE TRADES ARE EXPECTED SUNDAY INTO
MARTIN LUTHER KING JR DAY. WINDS WILL WEAKEN AGAIN MONDAY NIGHT
AHEAD OF ANOTHER FRONT THAT WILL AFFECT THE ISLANDS TUESDAY OR
WEDNESDAY.

&&

.MARINE...
THE NORTHWEST SWELL AT BUOY 51001 NORTHWEST OF KAUAI HAS HELD
AROUND 16 FT AT 15 TO 16 SECONDS. THUS...WARNING LEVEL SURF WILL
CONTINUE THROUGH AT LEAST FRIDAY NIGHT...SINCE THE WAVE WATCH III
MODEL SHOWS A REINFORCING SWELL COMING IN FRIDAY. THEREFORE...LARGE
TO VERY LARGE SURF WILL CONTINUE INTO THE WEEKEND. SMALL CRAFT
ADVISORIES REMAIN IN EFFECT DUE TO HAZARDOUS SEAS AND INCREASING
WINDS.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING FOR NIIHAU KAUAI OAHU AND MOLOKAI THROUGH FRIDAY
AFTERNOON.

HIGH WIND WARNING FOR BIG ISLAND SUMMITS AND HALEAKALA SUMMIT
THROUGH FRIDAY EVENING.

WIND ADVISORY FOR MAUI LANAI AND KAHOOLAWE THROUGH FRIDAY EVENING.

HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI
OAHU MOLOKAI AND MAUI AND WEST FACING SHORES OF THE BIG ISLAND
THROUGH FRIDAY NIGHT.

HIGH SURF ADVISORY FOR WEST FACING SHORES OF LANAI AND NORTH FACING
SHORES OF THE BIG ISLAND THROUGH FRIDAY EVENING.

SMALL CRAFT ADVISORY.

&&

WROE

Nearby

Wind Advisories in Hawaii, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.